It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Allergies Message Board

  • Hives caused by medication?

  • Post New Thread   Reply Reply
    Thread Tools Search this Thread
    Old 06-01-2017, 05:00 PM   #1
    charchar5350
    Junior Member
    (female)
     
    Join Date: Apr 2014
    Location: Charlotte NC
    Posts: 44
    charchar5350 HB User
    Hives caused by medication?

    I had been on Zoloft 25mg for about a year with no side effects. In March, my doctor upped it to 50mg and gave me trazadone for sleep. I really like the Zoloft for my anxiety. It really helps, but ever since the increased dosage, I randomly break out in hives at least once a day. Also, in the past 5 days my lips have gotten chapped and dry. They are starting to crack. I have never had this happen before. I am a hypochondriac. This is really scaring me. I read online the dry lips can be from an autoimmune disease like HIV. ( this is why I'm on zoloft!). I took a test 5 years ago before I got married and it was negative. So the rational part of my brain tells me it's not an issue. But the broken part of my brain won't stop thinking about it lol. It feels good to get it off my chest.

    Anyways, has anyone else had these side effects with Zoloft or trazadone? Should I stop taking it? My doctor can't see me for another month. Any encouraging advice is appreciated.

     
    Reply With Quote
    Sponsors Lightbulb
       
    Old 06-01-2017, 06:04 PM   #2
    MSNik
    Senior Veteran
    (female)
     
    Join Date: Sep 2006
    Location: USA
    Posts: 13,200
    MSNik HB UserMSNik HB UserMSNik HB UserMSNik HB UserMSNik HB UserMSNik HB UserMSNik HB UserMSNik HB UserMSNik HB UserMSNik HB UserMSNik HB User
    Re: Hives caused by medication?

    I was given a prescription of trazadone once, years ago...it broke me out in hives all across my chest. I saw the reaction within 2 hours of taking my first (and only) dose.

    Reactions can happen at any time...whether it is the increase in Zoloft or the Trazadone, you should report this to your prescribing doctor and let them decide if this is a reaction to the drugs.

    I do not think you should be concerned about HIV. Sounds like you are really careful about that kind of thing and besides, hives can be from a soap a detergent or even from anxiety...more realistic than all the sudden thinking you have an infection which you (from your description) really know you dont have anything to worry about! Call your doctor! And, make a list of any new products you might have bought in the past month...detergents, soaps, cleaning products, even body lotions or perfumes!
    __________________
    RRMS- dx 05

     
    Reply With Quote
    Old 06-02-2017, 12:08 AM   #3
    charchar5350
    Junior Member
    (female)
     
    Join Date: Apr 2014
    Location: Charlotte NC
    Posts: 44
    charchar5350 HB User
    Re: Hives caused by medication?

    Thanks so much for your response. The Hiv comment was mostly just to show where my mind goes as a hypochondriac lol. The hives are defiantly annoying. They come and go. But if I go to my "happy place" and keep myself from itching they will go away after about 20 minutes. I have an appt at the end of the month. I called the pharmacist and she said to cut the dose in half until my appt, but to not stop taking it all together. Good to know I'm not the only one. It seems common. I have found sites with people complaining of hives while on Zoloft and similar SSRIs, but have also found sites stating it is a rare side effect, so who knows!

     
    Reply With Quote
    Old 06-02-2017, 02:07 AM   #4
    trfie
    Junior Member
    (male)
     
    Join Date: Feb 2014
    Posts: 15
    trfie HB User
    Re: Hives caused by medication?

    Are you sure it's hives? I would call in to your doctor and get their opinion, as hives can be a serious reaction. Even if you can't be seen until the end of the month, they can give their opinion in terms of whether you should stop one or the other or change the dose.

     
    Reply With Quote
    Reply Reply




    Thread Tools Search this Thread
    Search this Thread:

    Advanced Search

    Posting Rules
    You may not post new threads
    You may not post replies
    You may not post attachments
    You may not edit your posts

    BB code is On
    Smilies are On
    [IMG] code is Off
    HTML code is Off
    Trackbacks are Off
    Pingbacks are Off
    Refbacks are Off




    Sign Up Today!

    Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

    I want my free account

    All times are GMT -7. The time now is 01:32 PM.





    © 2021 MH Sub I, LLC dba Internet Brands. All rights reserved.
    Do not copy or redistribute in any form!